Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 77, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jul 30, 2021, 10:36 AM EDT. It took effect at Jul 31, 2021, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2021, 10:36 AM EDT (14:36 UTC)
- In effect from
- Jul 31, 2021, 12:00 AM EDT
- Expired
- Jul 31, 2021, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
522 WHUS73 KMQT 301436 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1036 AM EDT Fri Jul 30 2021 LMZ221-248-250-302245- /O.NEW.KMQT.SC.Y.0077.210731T0400Z-210731T1200Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1036 AM EDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage, Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From midnight tonight to 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
296 WHUS73 KMQT 301949 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 349 PM EDT Fri Jul 30 2021 LMZ221-248-250-310400- /O.CON.KMQT.SC.Y.0077.210731T0400Z-210731T1200Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 349 PM EDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage, Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From midnight tonight to 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ jp
700 WHUS73 KMQT 310148 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 948 PM EDT Fri Jul 30 2021 LMZ221-248-250-311000- /O.CON.KMQT.SC.Y.0077.210731T0400Z-210731T1200Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 948 PM EDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage, Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ jp
261 WHUS73 KMQT 310908 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 508 AM EDT Sat Jul 31 2021 LMZ221-248-250-311200- /O.CON.KMQT.SC.Y.0077.000000T0000Z-210731T1200Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 508 AM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage, Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ BW
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 30, 7:23 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 30, 7:23 AM EDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Marquette MI 723 AM EDT Fri Jul 30 2021 .SHORT TERM...(Today and tonight) Issued at 430 AM EDT FRI JUL 30 2021 Overnight conditions remain quite pleasant for Upper Michigan through this morning's forecast period. Areas closest to the lakes remain the most mild with surface observations in the middle to upper 50s. However, further inland, the mostly clear skies have allowed radiational cooling to take place considerably. Observation sites over the interior west have temperatures as of 8Z in the lower 40s. One mesonet site located at Baraga Plains had a rather crisp temperature of 39 degrees as of 8Z. This trend of cooler temperatures for the interior portions of Upper Michigan will continue through sunrise due to not being close to the warmer bodies of water from the lakes. For Friday, upper level flow will consist of an amplified ridge over the Intermountain West, and an upper level low remaining over the Quebec/New England region. 500mb flow will remain from the northwest as an embedded shortwave disturbance propagates downstream from Manitoba. As this upper level regime evolves, surface cyclogenesis will occur over northern MN and far west Ontario. WAA will occur ahead of a surface low that treks toward Upper Michigan, allowing surface warming to occur mainly over the west half of the U.P. This will allow temperatures to rise quickly by 25-30 degrees into the lower/middle 70s compared to the morning lows. Coolest temperatures of the day will remain over the east half as weak CAA from the departing surface high will continue to affect that area. This should result in highs remaining in the upper 60s to lower 70s. Rain shower activity will begin to spread from northwest to southeast late this afternoon into the overnight hours as the surface low from northern MN treks toward the area. Modest lapse rates of 5.5C/km to 6C/km, and bulk shear from 0-6km of 30-40 kts will be present per the GFS model, but MLCAPE values will be marginal at best...250-500 J/kg. Thus instability is low, this will likely be primarily a rain shower event...perhaps a few rumbles of thunder from Friday night into the morning hours of Saturday. Overnight lows will remain mild, ranging from the upper 50s to middle 60s. Precipitation totals from the rain shower activity Friday night into Saturday morning likely to be minimal with areas receiving up to a quarter inch of QPF in totality for the short term forecast period. .LONG TERM...(Saturday through Thursday) Issued at 356 AM EDT FRI JUL 30 2021 Amplifying trough rotating down from Ontario at the start of this forecast period will allow for showers and thunderstorms to be possible this weekend. Given the lack of defining features for the precip to follow/latch onto, difficult at this time to pinpoint locations that will actually receive rain, forcing to take a bit more of a broad-brush approach with PoPs. So, although there are PoPs nearly everywhere Saturday into Saturday night, not all will get the rain as these chances will be more hit-and-miss in nature. As for thunder chances, they will exist given the availability of sufficient instability, but latest indications are that these storms shouldn't end up being severe as other parameters are lacking. Just enough shear in the area at the time could make storms a bit pulsy, but again, looking to remain below severe criteria. Once that trough loses its impact over Upper Michigan later in the weekend, it will yield the opportunity for surface high pressure to briefly build in. Therefore, expect generally subdued, dry weather by the second half of Sunday through much of Monday for nearly everyone. The next chance of rain arrives Tuesday due to another trough scooting by, but with this one even weaker-looking and further east compared to the previous one, chances are on the lower-end. The back-and-forth of precip chances and dry weather yet again emerges mid-week, although what previously looked like models agreed on the reasoning (upper ridging moving in) seems to have broken down in agreement for these latest runs. Stuck with the dry weather period Wednesday into early Thursday with perhaps some precip starting to shift back in late Thursday into Friday. Temperatures through the period will waffle on either side of normal for this time of year, with the coolest day occurring Sunday (highs topping out in the 60s to low 70s) but then a warming trend next week, culminating in the warmest day looking to occur on Thursday (highs well into the 80s). Lows will respond accordingly with the coolest night occurring Sunday night into Monday morning. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 722 AM EDT FRI JUL 30 2021 KIWD currently seeing BCFG shortly before the 12Z iteration of TAFs, bringing them between MVFR/VFR. The patchy fog is expected to clear out by 13Z to allow VFR for KIWD. VFR conditions are expected for KCMX and KSAW through the TAF period. Some showers will be moving into the KCMX area this evening and overnight. Confidence in VCTS is low, so it was not included near end of TAF period. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 307 AM EDT FRI JUL 30 2021 Northerly winds this morning will remain under 20 knots through the day, shifting to a southerly component by this evening ahead of an approaching cold front tonight. Behind the cold front, winds will shift to the north-northwest, remaining under 20 knots from Saturday through Tuesday. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...BW LONG TERM...lg AVIATION...BW MARINE...BW
Hazardous weather outlook, Jul 30, 5:13 AM EDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 513 AM EDT Fri Jul 30 2021 MIZ001>007-009>014-084-085-310915- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 513 AM EDT Fri Jul 30 2021 /413 AM CDT Fri Jul 30 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight Thunderstorms will be possible overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will be possible Saturday and then again Tuesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-310915- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 513 AM EDT Fri Jul 30 2021 /413 AM CDT Fri Jul 30 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight Thunderstorms will be possible overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will be possible Saturday and then again Tuesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-310915- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 513 AM EDT Fri Jul 30 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight Thunderstorms will be possible overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will be possible Saturday and then again Tuesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. lg
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.